Severe Twitching from Levaquin

This is my story of Severe Twitching from Levaquin, one of the drugs in a class of antibiotics called the Fluoroquinolones. This week marks the first anniversary of my being floxed by the Fluoroquinolone Antibiotics.  During the first week of June, 1999, I took 3 Levaquin (I believe 500mg each) and one Cipro.  I wanted to highlight one particular symptom that I was having: twitching from the Fluoroquinolones.

Possibly the worst Side Effect of the Fluoroquinolone Antibiotics was the muscle twitching, also called fasciculations. The pain in my calves  from the twitching developed soon after I began taking the Levaquin was at first just a minor annoyance and I did not relate it to the antibiotic. However, looking back on it, it’s clear that the twitching started with the use of the antibiotics, but at the time it was not severe enough for me to really understand that it was a problem and that it had been triggered by the antibiotics I was on.

 

twitching from levaquin

As the weeks progressed, the twitching began to get worse until, at about a month, it become unrelenting. .At times I felt like a zombie, with nothing moving right, and everything sore. The unrelenting twitching that caused severe calf pain lasted a horrific 6 months. Because of the twitching, I would be woken up at night, leading to insomnia and the ensuing brain fog, fatigue, muscle tiredness, depression, irritability, and just general feeling of unwellness that sleep deprivation can cause.

The severe twitching in my legs went on for at least 8 months. I thought that it would never get better. The twitching mostly stopped 2-3 months ago, although I now get twitching muscles almost every time I do even mild leg exercising (like brisk walking or bicycle riding).  The twitching finally stopped after I read this page on the connection between possible Benign Fasciculation Syndrome  and the Fluoroquinolone Antibiotics on FQResearch.com. Oh the irony of calling them benign, since they don’t feel benign at all. Sometimes I felt like I was going crazy!

The article, though,  led me to get the book The Fluoroquinolone Toxicity Solution and the severe twitching from Levaquin finally started lessening within a week or so, and eventually stopped completely  except for when I exercise, as I mentioned.  Since these twitches lasted so long and the only thing that helped was following the protocol in the book, I can’t help but say that I highly recommend the book, as I believe that it was what finally got the twitching to go away.

I am convinced that the Fluoroquinolone antibiotics I took were the trigger for this severe twitching from Levaquin, since they began immediately after I began taking the Levaquin, although I simply didn’t put 2 and 2 together until weeks later that the twitching had to have been caused by the Fluoroquinolones and the article I read confirmed this for me. I have also heard many reports from others who were affected by severe twitching from Levaquin as well. So this is not an isolated incident.

 

Leave a Reply

Your email address will not be published. Required fields are marked *